zenheathen I don't know about a chat room, but this forum works reasonably well for finding answers and support. When I was coming off Effexor and experiencing horrid symptoms for which I was not prepared, I began to read all posts right from the very first question, paying attention to others' symptoms and solutions. If I posted, someone almost always replied to my posts, giving me confidence that others understood and that they had made it through the worst of the withdrawal.
Not everything works for everyone, but there are many common themes: plenty of sleep, stay well-hydrated, NO alcohol, eat as healthy as you can, take a multivitamin, take fish oil capsules several times a day (that's one that really helped me), take time off from work (I took a week, had to — too dizzy and sick to drive), exercise - walking is good, get fresh air, and don't hesitate to call your doctor. Prozac short-term can help lessen the symptoms because it works differently from Effexor.
Strongly consider reading the entire forum - it doesn't take that long, taking notes of what worked and what didn't, because when everything hurts, it's hard to remember so writing it down is a good idea. And don't worry about rambling - you didn't. I read in a few places that Effexor has sometimes been called the heroin of antidepressants by those who have gone through withdrawal because it's just so awful.
lorijean67 , if you need to stop that high dosage of Effexor in only four weeks, your doctor ought to be monitoring you and providing an alternate medication to ease the symptoms, especially given that you have a new ailment. I can tell you from experience that your symptoms have just begun. If you are like most people who find their way to this forum, it will probably be a lengthy process as your body adjusts to the lack of Effexor in your system. If you have not already, please read back to older posts. There are about five year's worth of posts from people sharing their symptoms plus lots of good advice on ways to cope. Best of luck to you. View Thread
kent1955 — If you are not doing this under a doctor's supervision, please make every effort to do so, especially if you have been taking Effexor for a long time.Your desire to get off it is completely understandable, but there are other medications that can help. Xanax only does so much. Short term Prozac can be helpful in alleviating withdrawal. Fish Oil capsules seem to also be helpful, according to many in the forum (including myself). Be sure to reread the pages of posts for other helpful suggestions. Best of luck to you.View Thread
Becky82672, it can be done, but removing one a day isn't as clearcut as it seems. If you examine them up close, you will see that they are actually different sizes for timed-release (when the capsule is taken intact). I used that method, but removed about 7-10 at a time, making sure to get a variety of sizes, and increased the amount removed weekly. Basically, do whatever works for you, keeping in mind the size differences.View Thread
Everyone's experience is different, so you may fare better than some, but if you have not contacted your doctor yet, please do so as soon as possible. From all that I have read, and from personal experience, it seems most doctors are unaware of just how bad the discontinuation symptoms can be for some people. My own experience was pretty awful — I had to take a week off from work because driving was not even remotely possible. And the symptoms persisted for many months after, progressively and slowly improving. Hope that is not the case for you. Good luck, but be sure to call your doctor.View Thread
zetamomof2 It would be a good idea to go back and reread the dozens of prior posts. There is a LOT of good advice in there. I know you are feeling lousy and probably the last thing you want to do is wade through all that, but believe me, it will be worth it. Not only is the advice sound, but reading others' experiences will provide strength to get through your symptoms. I stopped Effexor exactly a year ago and went through hellish symptoms for many months. This blog was a godsend for me in dealing with it day by day. Not everyone has difficulty with withdrawal, but for those who do, community support is essential. If you need medication, low-dose Prozac can help temporarily, because it alleviates some symptoms and remains in the system much longer, dissipating more slowly so withdrawal is not as much of an issue. But Xanax can, in some cases, prolong depression. Read the posts for great advice on natural methods of coping. They work. As you wrote, withdrawal is temporary, so hang in there. View Thread
debajean , I just saw your last post, that you "really have no time for all this." Totally understand. I didn't either. The only thing to do is follow the advice given by others that makes the most sense to you and plunge into it. The symptoms are probably awful right now, but in time, it does get better. Reading others' experiences and successes helped me to persevere through the sickness, fatigue, head zaps, etc. Hope you are doing better by the time you read this. View Thread
debajean , that sounds like an awfully fast weaning down. If you read the earlier pages of posts, you will find that many others took weeks to slowly wean down. Perhaps you will tolerate it better than most, but take care of yourself. Please let your doctor know if your symptoms intensify, especially because you take those other medications.View Thread
KiKidenee , despite what you may feel, you are NOT "stupid for coming to this so late in the game." We all go through these things at an individual pace - there is no right or wrong. And you are correct that when it comes to mental illness, many "people aren't very compassionate or sympathetic but very blaming." Unfortunate, but it's understandable. Most people really cannot comprehend what they don't experience personally.
But please do your best to reach out for help. Educate close friends/family by sharing information found in reliable medical resources and in these posts. Ask forgiveness for the "damage" you wrote about. Just say "I'm sorry," without trying to explain. Trust me, that goes farther than trying to make people understand why you did whatever it was.
Please, share caring for your son with his father and/or others, to lessen your stress, so that you can be a better mother in smaller measures, hopefully without ending all contact until you are more stable.
Please read, if you haven't already, all of the many pages of posts. That helped me a lot, especially when I was afraid I was losing my mind. It helps immensely to know we are not alone in our fears and in those awful symptoms. I took the advice - vitamins (B-complex, fish oil, E, etc.), lots of water, exercise, eating and sleeping right, etc. - and it made a big difference. I told my doctor about the intensity of the symptoms, and in my case, a tiny dose of Prozac was prescribed short-term to help lessen the severity of symptoms.